EconPapers    
Economics at your fingertips  
 

Markov-switching models, rational expectations and the term structure of interest rates

Arielle Beyaert () and Juan Jose Perez-Castejon

Applied Economics, 2009, vol. 41, issue 3, 399-412

Abstract: In order to evaluate the efficiency of the monetary transmission mechanism, we develop the formulas for testing rational expectations theory in the term structure of interest rates with VAR models of stochastically switching regimes in which all the parameters are regime dependent. These formulas are obtained for the strict version of rational expectations as well as for the case where measurement errors are assumed in the expectations relationship. They are extensible to other contexts that involve variables linked by rational-expectations behaviours. The testing procedure is implemented on interest rates of the Spanish inter-bank money market. Measurement errors must be assumed to find signs favourable to the theory.

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/00036840601007195 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:applec:v:41:y:2009:i:3:p:399-412

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAEC20

DOI: 10.1080/00036840601007195

Access Statistics for this article

Applied Economics is currently edited by Anita Phillips

More articles in Applied Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2021-04-11
Handle: RePEc:taf:applec:v:41:y:2009:i:3:p:399-412